Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest treatment for post-nasal drip causing green phlegm in the throat

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
70 year old male no Rx meds without fever,6 days have postnasal drip coughing up a lot of clear to greenish Flem ,many tissues even box&1/2full ,Allegra to strong(made me cry for no reason) Benadryl 25mg helps nights
Somtimes during day.only health issue Chrons surgery 1x in 44 years ,was on alternate day steroids 7years 1973-1980 now structure in mid jejunum, managing non surgical for now can breath deep with no weezing , had significant left of sternum rib pain this am but no chest pain . Since 6 days with little improvement not in home town (1000 miles away, )should I seek urgent care center or continue to hope for improvement.
(Because of Chrons antibiotics really upset digestive tract)
Tue, 24 Apr 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Eni 1 hour later
Brief Answer:
Please STOP taking Benadryl and Allegra

Detailed Answer:
Hello there,
Thank you for posting your question on HealthcareMagic.

I can understand Your concern,

Please stop taking Benadryl for sleeping. It is not recommended in your case.
See alternative choices, such as chamomile tea etc.

Allegra is antihistamine and helps mostly atopic patients. If you are not allergic then it may not help in your case, so I'd suggest stopping it as well.

Your green color postnasal coughing mostly indicates a bacterial infection.

You need to perform a mucus culture in a laboratory to start the intake of the right specific antibiotics.

This is not an emergency and can wait till you get back home.
Meanwhile, consider Paracetamol and alternative remedies for cold such as lemon teas and honey till you start the antibiotics for the bacterial infection. Take steam inhalation twice to thrice daily for the time-being.

I wish you a fast relief. Let me know if I can assist you further.

Best Regards,
Eni Manoku M.D

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor